Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 241, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 29, 2008, 8:23 AM CDT for Rusk County, Wisconsin. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2008, 8:23 AM CDT (13:23 UTC)
- Expired
- Jul 29, 2008, 9:30 AM CDT
- In force
- 67 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
County Rusk County, WI
The radar
The Duluth radar (KDLH), 173 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 8:45 AM CDT | TSTM WND DMG | 3 S Ingram, WI | TREE AND SEVERAL BRANCHES DOWN AT THE INTERSECTION OF TOWN LINE ROAD AND HIGHWAY 73. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 1.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2170 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 291323
SVRMPX
WIC107-291430-
/O.NEW.KMPX.SV.W.0241.080729T1323Z-080729T1430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
823 AM CDT TUE JUL 29 2008
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN RUSK COUNTY IN NORTHWEST WISCONSIN...
* UNTIL 930 AM CDT
* AT 820 AM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 65 MPH.
THIS STORM WAS LOCATED 6 MILES NORTH OF LADYSMITH...AND MOVING EAST
AT 42 MPH.
* SOME LOCATIONS INCLUDE...
LADYSMITH...
TONY...
GLEN FLORA...
INGRAM...
HAWKINS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
REPORT ANY SIGNIFICANT WIND OR HAIL DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4545 9067 4539 9134 4564 9134 4566 9101
4565 9099 4564 9069 4564 9068
TIME...MOT...LOC 1323Z 271DEG 36KT 4554 9109
$$
MDB3 follow-up statements
000
WWUS53 KMPX 291340
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
840 AM CDT TUE JUL 29 2008
WIC107-291430-
/O.CON.KMPX.SV.W.0241.000000T0000Z-080729T1430Z/
RUSK WI-
839 AM CDT TUE JUL 29 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR NORTHEASTERN RUSK COUNTY...
AT 839 AM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF
65 MPH. THE SEVERE STORM WAS LOCATED 4 MILES NORTHWEST OF TONY...AND
MOVING EAST AT 36 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE TONY...LADYSMITH...INGRAM...
HAWKINS AND GLEN FLORA.
THE STRONGEST PART OF THE STORM WAS MOVING PARALELL TO AND JUST
NORTH OF HIGHWAY 8.
PREPARE IMMEDIATELY FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
REPORT ANY DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4541 9117 4564 9114 4566 9102 4565 9099
4564 9068 4558 9069 4556 9068 4545 9067
TIME...MOT...LOC 1339Z 271DEG 31KT 4552 9099
$$
MDB000
WWUS53 KMPX 291355
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
855 AM CDT TUE JUL 29 2008
WIC107-291430-
/O.CON.KMPX.SV.W.0241.000000T0000Z-080729T1430Z/
RUSK WI-
854 AM CDT TUE JUL 29 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR NORTHEASTERN RUSK COUNTY...
AT 853 AM CDT... NICKEL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 65
MPH. THE SEVERE STORM WAS LOCATED NEAR INGRAM...OR ABOUT OVER
INGRAM...AND MOVING EAST AT 36 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE TONY...INGRAM...HAWKINS AND
GLEN FLORA AS WELL AS HIGHWAY 8 EAST OF TONY AND HIGHWAY 73.
PREPARE IMMEDIATELY FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
LAT...LON 4542 9093 4543 9096 4541 9101 4542 9107
4564 9086 4564 9068 4556 9068 4554 9069
4545 9067
TIME...MOT...LOC 1354Z 271DEG 31KT 4552 9081
$$
MDB000
WWUS53 KMPX 291425
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
925 AM CDT TUE JUL 29 2008
WIC107-291435-
/O.EXP.KMPX.SV.W.0241.000000T0000Z-080729T1430Z/
RUSK WI-
925 AM CDT TUE JUL 29 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RUSK COUNTY
EXPIRES AT 930 AM CDT...
LAT...LON 4542 9093 4543 9096 4541 9101 4542 9107
4564 9086 4564 9068 4556 9068 4554 9069
4545 9067
TIME...MOT...LOC 1425Z 271DEG 31KT 4551 9043
$$
MDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:30 AM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, Jul 29, 3:30 AM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 330 AM CDT TUE JUL 29 2008 .DISCUSSION... NOT MUCH TIME FOR DISCUSSION WITH ONGOING SEVERE THUNDERSTORMS. MAIN SEVERE WEATHER HAS BEEN WINDS OVER 50 KNOTS ON LEADING EDGE OF BOW IN ENVIRONMENT OF DCAPE OF 1000 TO 1500 J/KG AND 0-6KM SHEAR OF AROUND 40 KTS. MID LEVEL LAPSE RATES HAVE ALSO INCREASED TO ARND 8C/KM INTO CNTRL MN. MAY SEE SOME WEAKENING OF BOW ENTERING OUR NW CWA AS IT RUNS INTO AIRMASS THAT SAW RECENT CONVECTION. ALSO ISSUED A HIGH WIND WARNING UNTIL 5AM IN A FEW COUNTIES OF WC MN WHERE 50 MPH PLUS GUSTS HAVE OCCURRED IN WAKE OF CONVECTON. WENT MORE WITH NAM TIMING ON SFC FRONT...A BIT SLOWER THAN GFS..THUS LEAVING A CHANCE OF AFTN TSTMS IN E CWA. DRIER AIR PUSHING ACRS DKTS TWRD WC MN WILL OVERSRPEAD AREA ALLOWING TEMPS IN COMING NITE TO BE COOLER THAN PRESENT TEMPS. LOOKS WARM THURS INTO THE WKND WITH 500 MB HGTS APRCHG 590 DM. AHD OF BUILDING RIDGE CHC TSTMS WED NITE AND THURS AS SHORTWAVE MV ACRS AREA. .AVIATION.../06Z TAF ISSUANCE/ THE FORECAST IS HIGHLY DEPEND UPON BOTH THE TIMING OF THE SHORT WAVE TROUGH AND FRONTAL PASSAGE BY TUESDAY EVENING OVR THE FAR EASTERN TAF SITES. THE LATEST SATELLITE IMAGE AND RADAR COMPOSITE SHOWED TSTMS DEVELOPING OVER THE EASTERN DAKOTAS AT THIS TIME. TSTM ACTIVITY WAS HAVING A HARD TIME MOVING SOUTHEAST OVER INTO WESTERN MN. THE LATEST NAM MODEL RUN HAS THE FRONT MOVING THROUGH KMPX ARND 23Z/29TH AND KEAU BY 04Z/30TH. GENLY VFR FLYING CONDITION OVER THE TAF SITES THROUGH 08Z(300 AM). WX CONDS LOWERING TO MVFR/IFR FLYING CONDITIONS AS SEVERAL TSTM COMPLEXES ROLL SOUTHEAST OVER INTO CNTRL MN OVERNIGHT AND TUESDAY MORNING. WX CONDS IMPROVING ONCE THE FRONT PASSES OVER THE WESTERN TAF SITES(KAXN AND KRWF AND KSTC BY 18Z TUESDAY. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && BAP/JVM
Hazardous weather outlook, Jul 29, 6:19 AM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 619 AM CDT TUE JUL 29 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 301100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 619 AM CDT TUE JUL 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY IN SOUTH CENTRAL AND SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN. ISOLATED THUNDERSTORMS WILL OCCUR THIS MORNING...WITH POTENTIAL FOR REDEVELOPMENT THIS AFTERNOON. SOME OF THESE STORMS MAY BE SEVERE...WITH QUARTER SIZE HAIL AND STRONG WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE ARE THUNDERSTORM CHANCES WEDNESDAY NIGHT INTO THURSDAY AND AGAIN THIS WEEKEND FOR PORTIONS OF THE OUTLOOK AREA. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY IN WEST CENTRAL WISCONSIN AND SOUTHEAST OF A TWIN CITIES TO ST JAMES LINE IN MINNESOTA. MTF/BAP
In the hours before
Special weather statement, Jul 29, 5:04 AM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 504 AM CDT TUE JUL 29 2008 MNZ053-063-WIZ014-291045- CHISAGO-POLK-WASHINGTON- 504 AM CDT TUE JUL 29 2008 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN CHISAGO...WESTERN POLK AND NORTHERN WASHINGTON COUNTIES UNTIL 545 AM CDT... AT 504 AM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES WEST OF SCANDIA. THIS STORM WAS MOVING NORTHEAST AT 38 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN NORTHERN WASHINGTON...SOUTHERN CHISAGO AND WESTERN POLK COUNTIES...INCLUDING THE CITIES OF SCANDIA...OSCEOLA...SHAFER...DRESSER...TAYLORS FALLS...ST CROIX FALLS AND CENTURIA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Local storm report, Jul 29, 5:23 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
523 AM CDT TUE JUL 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 AM NON-TSTM WND GST ALEXANDRIA 45.87N 95.38W
07/29/2008 M60 MPH DOUGLAS MN ASOS
0218 AM NON-TSTM WND GST LONG PRAIRIE 45.98N 94.86W
07/29/2008 M59 MPH TODD MN AWOS
&&
KMELocal storm report, Jul 29, 5:43 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
543 AM CDT TUE JUL 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 AM TSTM WND GST SAUK CENTRE 45.74N 94.96W
07/29/2008 M61 MPH STEARNS MN MESONET
ON I-94 AT MILE POST 128
0239 AM TSTM WND GST RICE 45.75N 94.23W
07/29/2008 M59 MPH BENTON MN MESONET
ON US-10 MILE POST 162
&&
KMELocal storm report, Jul 29, 6:13 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
613 AM CDT TUE JUL 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 AM NON-TSTM WND GST ALEXANDRIA 45.87N 95.38W
07/29/2008 M60 MPH DOUGLAS MN MESONET
ON I-94 MILE POST 104
0247 AM NON-TSTM WND GST SAUK CENTRE 45.74N 94.96W
07/29/2008 M59 MPH STEARNS MN MESONET
ON I-94 MILE POST 128
&&
KMELocal storm report, Jul 29, 6:24 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
624 AM CDT TUE JUL 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 AM NON-TSTM WND GST ALEXANDRIA 45.87N 95.38W
07/29/2008 M60.00 MPH DOUGLAS MN ASOS
0202 AM TSTM WND GST SAUK CENTRE 45.74N 94.96W
07/29/2008 M61.00 MPH STEARNS MN MESONET
ON I-94 AT MILE POST 128
0218 AM NON-TSTM WND GST LONG PRAIRIE 45.98N 94.86W
07/29/2008 M59.00 MPH TODD MN AWOS
0237 AM NON-TSTM WND GST ALEXANDRIA 45.87N 95.38W
07/29/2008 M60.00 MPH DOUGLAS MN MESONET
ON I-94 MILE POST 104
0239 AM TSTM WND GST RICE 45.75N 94.23W
07/29/2008 M59.00 MPH BENTON MN MESONET
ON US-10 MILE POST 162
0247 AM NON-TSTM WND GST SAUK CENTRE 45.74N 94.96W
07/29/2008 M59.00 MPH STEARNS MN MESONET
ON I-94 MILE POST 128
&&
MTFSpecial weather statement, Jul 29, 8:03 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 803 AM CDT TUE JUL 29 2008 WIZ016-291345- RUSK- 803 AM CDT TUE JUL 29 2008 ...SIGNIFICANT WEATHER ALERT FOR RUSK COUNTY UNTIL 845 AM CDT... AT 801 AM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF BRUCE. THIS STORM WAS MOVING EAST AT 42 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. A SECOND STRONG STORM WAS LOCATED JUST NORTH OF LADYSMITH AND MOVING EAST AT ABOUT 35 MPH. HEAVY DOWNPOURS AND DEADLY LIGHTNING WILL ACCOMPANY THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... BRUCE. LADYSMITH. TONY. GLEN FLORA. INGRAM. HAWKINS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. MDB
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.